Advertisement

Archive for Rational Mechanics and Analysis

, Volume 218, Issue 3, pp 1417–1430 | Cite as

Structure of Helicity and Global Solutions of Incompressible Navier–Stokes Equation

  • Zhen LeiEmail author
  • Fang-Hua Lin
  • Yi Zhou
Article

Abstract

In this paper we derive a new energy identity for the three-dimensional incompressible Navier–Stokes equations by a special structure of helicity. The new energy functional is critical with respect to the natural scalings of the Navier–Stokes equations. Moreover, it is conditionally coercive. As an application we construct a family of finite energy smooth solutions to the Navier–Stokes equations whose critical norms can be arbitrarily large.

Keywords

Initial Data Stokes Equation Global Solution Smooth Solution Global Regularity 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Chemin J.-Y., Gallagher I., Paicu M.: Global regularity for some classes of large solutions to the Navier–Stokes equations. Ann. of Math. (2) 173(2), 983–1012 (2011)zbMATHMathSciNetCrossRefGoogle Scholar
  2. 2.
    Constantin P., Majda A.: The Beltrami spectrum for incompressible fluid flows. Comm. Math. Phys. 115(3), 435–456 (1988)zbMATHMathSciNetCrossRefADSGoogle Scholar
  3. 3.
  4. 4.
    Hou, T., Lei, Z., Li, Congming: global regularity of the three-dimensional axi-symmetric Navier–Stokes equations with anisotropic data. Comm. Partial Differ. Equ., 33(7–9), 1622–1637 (2008)Google Scholar
  5. 5.
    Ladyzhenskaya, O.A.: Unique global solvability of the three-dimensional Cauchy problem for the Navier–Stokes equations in the presence of axial symmetry, Zap. Naucn. Sem. Leningrad. Otdel. Math. Inst. Steklov. (LOMI), 7, 155–177 (1968). (Russian) Google Scholar
  6. 6.
    Majda, A., Bertozzi, A.: Vorticity and Incompressible Flow. Cambridge Texts in Applied Mathematics, Cambridge University Press, Cambridge, 2002Google Scholar
  7. 7.
    Ukhovskii M.R., Yudovich V.I.: Axially symmetric flows of ideal and viscous fluids filling the whole space. J. Appl. Math. Mech., 32, 52–61 (1968)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2015

Authors and Affiliations

  1. 1.School of Mathematical Sciences (and SCMC, LMNS and SKLCAM)Fudan UniversityShanghaiPeople’s Republic of China
  2. 2.Courant Institute of MathematicsNew York UniversityNew YorkUSA
  3. 3.Institute of Mathematical SciencesECNU, NYUShanghaiPeople’s Republic of China

Personalised recommendations